MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN115STR
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-02002.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypogastric artery using pod coils and lantern delivery microcatheters (lantern).During the procedure, while advancing a pod coil through a lantern, the physician experienced resistance.The physician then attempted to retract and advance the pod coil but it would go further; therefore, the lantern and pod coil were removed.The physician then inserted a new lantern in the patient and attempted to advance the same pod coil through the lantern; however, the same issue occurred.Therefore, the pod coil was removed.The procedure was completed using another pod coil and the second lantern.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10841917
Report Number3005168196-2020-02001
Device Sequence Number19744014
Product Code DQY
UDI-Device Identifier00814548016610
UDI-Public00814548016610
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model NumberPXSLIMLAN115STR
Device Catalogue NumberPXSLIMLAN115STR
Device Lot NumberF92478
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Initial Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Date Report Sent to FDA01/01/2005